Whether it’s called K2, spice or incense, this synthetic substance marketed to young adults for its alleged ability to mimic the effect of cannabis has become a growing concern for toxicologists and emergency room physicians across the county. According to an October report by the American Association of Poison Control Centers, use of the drug resulted in 1,800 calls nationwide in the past year from emergency rooms looking for information on how to treat the effects from use. Part of the problem, according to experts, is that it is unclear how, or from what, K2 is made. Christopher Rosenbaum, MD, assistant professor of emergency medicine, is a toxicologist and an expert on K2. He has seen first-hand the effects that K2 can have on patients. “We are seeing people presenting to the emergency room with agitation, anxiety, high blood pressure, high heart rates and vomiting,” said Dr. Rosenbaum. “Symptoms can vary. They can present with no symptoms all the way up to people who are very sick and unresponsive.” Watch the full interview with Dr. Rosenbaum.